Skip to main content

Systematic and Varying Biases in Parallel State Contingent Gambling Markets

Johnson, Johnnie E. V., Peel, D., Peirson, John D. (2010) Systematic and Varying Biases in Parallel State Contingent Gambling Markets. Economics Letters, 109 (2). pp. 82-84. ISSN 0165-1765. (doi:10.1016/j.econlet.2010.08.015) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided) (KAR id:40238)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1016/j.econlet.2010.08.015

Abstract

Pari-mutuel odds for longshots in UK horseraces exceed those offered by bookmakers. This effect is less for winning compared to losing horses and is explained by informed gamblers betting disproportionately with the pari-mutuel on winning horses.

Item Type: Article
DOI/Identification number: 10.1016/j.econlet.2010.08.015
Additional information: number of additional authors: 2;
Uncontrolled keywords: Betting; Horseracing; Efficient markets
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculties > Social Sciences > School of Economics
Depositing User: Stewart Brownrigg
Date Deposited: 07 Mar 2014 00:05 UTC
Last Modified: 29 May 2019 12:21 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/40238 (The current URI for this page, for reference purposes)
  • Depositors only (login required):